Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Overweight, suffering from keratosis pilrasis, hirsutism, PCOS, hypothyroidism. Advise medication

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Dear Doc,I'm Female,30 yrs, had 2 miscarriages in the past, I'm overweight 80 kgs,height 5feet 3 inches.I'm suffering from keratosis pilrasis and have hirsutism, have slight PCOS symptoms on the left ovary.I'm also suffering from hypothyroidism and have been on thyobuild 50mg for an year. I had vitamin D deficiency and was prescribed Remylin - D twice a week.Cortisol levels are normal,haemoglobin is good.2 days back I got my T3,T4 & TSH Tested.T3 is 101ng/dl,T4 is 12.4 ug/dl and TSH is 12.66 uIU/ml even after having thyobuild 50 mg.So I've been told to increase the dosage of thybuild to 75 mg.Dear Doc,I want to be healthy in all respects. specially hirsutism, obesity and thyroid.Please help.
Posted Mon, 22 Apr 2013 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.
Your TSH level in the report is given as 4.66 microIU/ml, whereas you mentioned it as 12.66.
As TSH levels are important in deciding the treatment can you please clarify regarding this?

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Overweight, suffering from keratosis pilrasis, hirsutism, PCOS, hypothyroidism. Advise medication 4 minutes later
Doctor,You'right.The levels are in accordance with the report.
T3 is 101 ng/dl,
T4 is 12.4 ug/dl and
TSH is 4.66 uIU/ml
 
 
Answered by Dr. Sree Gouri SR 26 minutes later
Hi,
Thanks for the query.
As your T3 and TSH levels are normal, mild elevation of T4 can be considered as normal usually.
You once again enquire your doctor regarding increasing the dose of thyrobuild before starting the tablets.
Hirsutism is seen in association with PCOS sometimes.
Obesity can also be interrelated to these.
So you take medicines for PCOS after consulting your doctor, with the regularization of the hormonal levels hirsutism features will also decrease.
Try to loose some weight which will help in regularization of all systems.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Overweight, suffering from keratosis pilrasis, hirsutism, PCOS, hypothyroidism. Advise medication 15 minutes later
Which medicine should I take for hirsutism and PCOS, My menstrual cycles are regular.Because of thyroid and mild PCOS ,it's difficult for me to loose weight. I really want to cure hirsutism at any cost.
 
 
Answered by Dr. Sree Gouri SR 2 hours later
Hi,
As your menstrual cycles are regular, you can go for estimation of free insulin levels in the body.
If the levels are elevated you may need insulin sensitizers. If the levels are normal no need of treatment for PCOS.
With continuing the thyroid medicines, normal levels of the thyroid hormones can be obtained.
For hirsutism you have to go for cosmetic treatment. Electrolysis, laser are the new and permanent methods of treatment.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor